Alert archive / Illinois / Areal Flood Warnings in 2008

Areal Flood Warning 21, NWS Lincoln, IL

June 15, 20084 counties in Illinois

NWS Lincoln, IL issued this areal flood warning at Jun 15, 2008, 9:32 AM CDT for 4 counties in Illinois. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2008, 9:32 AM CDT (14:32 UTC)
Expired
Jun 17, 2008, 9:30 AM CDT
In force
48 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 151437
FLWILX

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
932 AM CDT SUN JUN 15 2008

ILC033-079-101-159-171430-
/X.NEW.KILX.FA.W.0021.080615T1432Z-080617T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-JASPER-LAWRENCE-RICHLAND-
932 AM CDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  EXTREME SOUTHEASTERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
  EXTREME SOUTHWESTERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
  LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
  RICHLAND COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 930 AM CDT TUESDAY.

* AT 927 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED THAT FLOODING
  WAS CONTINUING DUE THE HEAVY RAINFALL WHICH OCCURRED OVER THE 
  AREA DURING THE PAST WEEK. FLOODING WAS MOST PRONOUNCED IN AREAS
  FROM SOUTH OF STE MARIE INTO AT LEAST THE NORTHERN HALF OF RICHLAND
  COUNTY...EAST TOWARDS LAWRENCEVILLE. 

FLOODING IS OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER 
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD 
TAKE IMMEDIATE PRECAUTIONS...TO PROTECT LIFE AND PROPERTY. DO NOT 
ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN 
DEPTH...BY FOOT OR AUTOMOBILE. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST
LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3870 8752 3864 8761 3864 8829 3866 8828
      3873 8829 3874 8827 3887 8827 3886 8755
      3877 8751
TIME...MOT...LOC 1432Z 180DEG 0KT 3874 8803

$$

SMITH

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this areal flood warning went out at Jun 15, 5:35 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 15, 5:35 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
535 AM CDT SUN JUN 15 2008

.DISCUSSION...
ISSUED 216 AM CDT SUN JUN 15 2008

MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE SEVERE WEATHER
THREAT LATER TODAY AND TONIGHT.

LATEST SURFACE CHART SHOWS COLD FRONT STRETCHING ACROSS THE
NORTHERN PLAINS...WHILE WEAK AREA OF HIGH PRESSURE REMAINS IN
CONTROL OF THE WEATHER ACROSS CENTRAL ILLINOIS. ALOFT...DEEP UPPER
LOW CONTINUES TO SPIN OVER HUDSON BAY...WHILE NUMEROUS WAVES
ROTATE ALONG ITS SOUTHERN PERIPHERY ACROSS THE UPPER MIDWEST/GREAT
LAKES. ONE OF THESE WAVES IS CURRENTLY ENHANCING A CLUSTER OF
THUNDERSTORMS OVER NORTHERN IOWA...WHILE ANOTHER WAVE IS NOTED ON
WATER VAPOR IMAGERY PUSHING INTO NORTH DAKOTA.

SHORT TERM...TODAY THROUGH TUESDAY

FIRST CONCERN OF THE DAY WILL BE THE EVOLUTION OF THE ONGOING
CONVECTION ACROSS NORTHERN IOWA. UPPER FLOW IS W/NW...SO GENERAL
TRAJECTORY SHOULD KEEP CLUSTER NORTH OF THE KILX CWA THIS MORNING.
IN ADDITION...STORMS WILL BE MOVING INTO A DRIER/MORE STABLE
ENVIRONMENT AS THEY PUSH EAST OF THE MISSISSIPPI RIVER...SO THINK
THEY WILL WEAKEN WITH TIME AS WELL. HAVE OPTED TO INCLUDE LOW
CHANCE POPS FROM THE PEORIA AREA NORTHWARD THIS MORNING JUST IN
CASE THEY MAKE IT THAT FAR SE...WITH DRY CONDITIONS EXPECTED
ELSEWHERE AROUND THE AREA.

MAIN EVENT WILL UNFOLD LATER THIS AFTERNOON AS NORTHERN PLAINS COLD
FRONT APPROACHES FROM THE NORTHWEST. WITH PLENTY OF SUNSHINE
EXPECTED THIS MORNING...ATMOSPHERE ACROSS CENTRAL ILLINOIS WILL
BECOME QUITE UNSTABLE BY AFTERNOON...WITH NAM-WRF SUGGESTING CAPE
VALUES ALONG AND AHEAD OF THE BOUNDARY REACHING THE 2000 TO
3000J/KG RANGE AND LIFTED INDICES AROUND -6C. MID-LEVEL LAPSE
RATES ARE ALSO EXPECTED TO STEEPEN QUITE A BIT...AS UPPER LEVEL
COOLING OCCURS WITH APPROACH OF NEXT IN SERIES OF SHORT-WAVES.
WITH MODERATELY STRONG INSTABILITY/STEEP LAPSE RATES TO WORK
WITH...ANY STORMS THAT FIRE WILL HAVE VIGOROUS UPDRAFTS AND WILL
THUS BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.
WIND THREAT WILL ALSO BE ENHANCED BY RATHER DRY LOW-LEVEL
PROFILES...AS EVIDENCED ON FORECAST SOUNDINGS. BASED ON TIMING OF
FRONT...PRIMARY SEVERE THREAT APPEARS TO BE FROM ABOUT 3 PM TO
MIDNIGHT. WILL INCLUDE CHANCE POPS ALONG AND NORTHWEST OF A
CHAMPAIGN TO TAYLORVILLE LINE THIS AFTERNOON...WITH LIKELY POPS IN
THE ILLINOIS RIVER VALLEY. LIKELY POPS WILL THEN SPREAD E/SE
ACROSS THE REMAINDER OF THE CWA THIS EVENING...AS STORMS QUICKLY
PROPAGATE ACROSS CENTRAL ILLINOIS. HAVE GENERALLY FOLLOWED THE 00Z
4KM NMM-WRF FOR THE FINER DETAILS OF THIS CONVECTIVE EVENT...BUT
HAVE SPED UP ITS SOLUTION BY A COUPLE OF HOURS. GIVEN INCREASING
NORTHWESTERLY FLOW ALOFT LATER TODAY/TONIGHT...THIS SYSTEM MOST
CERTAINLY APPEARS TO BE PROGRESSIVE IN NATURE...SO STORM CHANCES WILL BE
CONCENTRATED DURING THE EVENING...THEN WILL DECREASE AFTER MIDNIGHT.

MODELS CONTINUE TO SUGGEST ACTUAL SURFACE FRONT MAY LINGER ACROSS
SOUTHEAST ILLINOIS INTO MONDAY MORNING...SO HAVE CONTINUED THE
SLIGHT CHANCE POPS FOR AREAS ALONG AND SOUTH OF I-70 ACCORDINGLY.
ELSEWHERE...COOLER AND DRIER AIRMASS WILL SETTLE IN FROM THE
NORTHWEST AS UPPER LOW TAKES HOLD OVER THE GREAT LAKES AND
NORTHWESTERLY FLOW REGIME BUILDS ACROSS THE MIDWEST. HIGH TEMPS ON
BOTH MONDAY AND TUESDAY WILL GENERALLY BE IN THE 70S...WITH LOWS
DIPPING DOWN INTO THE 50S.

LONG TERM...WEDNESDAY THROUGH SATURDAY

SLIGHTLY BELOW NORMAL TEMPS WILL CONTINUE THROUGH THURSDAY...BEFORE
THINGS START SLOWLY WARMING UP TOWARD THE END OF THE WEEK. 00Z
GFS/ECMWF BOTH SHOW UPPER RIDGING BUILDING ACROSS THE CENTRAL
PLAINS...PLACING THE MIDWEST IN AN INCREASINGLY FAVORABLE PATTERN
FOR OVERNIGHT MCS FORMATION THURSDAY NIGHT THROUGH THE WEEKEND.
WILL KEEP THINGS DRY FOR NOW...BUT IF CURRENT TRENDS
CONTINUE...MAY HAVE TO BRING RAIN CHANCES BACK INTO THE PICTURE
FRIDAY AND SATURDAY.

&&

.AVIATION...
ISSUED 540 AM CDT SUN JUN 15 2008

MAIN FORECAST CHALLENGE THIS PERIOD WILL BE TIMING OF CONVECTION
IN AND OUT OF TAF SITES. FIRST ROUND OF STORMS SHIFTING SE INTO
NW IL. IT APPEARS OUR PIA...BMI AND CMI SITES COULD SEE SOME
ACTIVITY THIS MRNG WITH THE FIRST ROUND...AND THEN ALL SITES HAVE
A GOOD CHANCE FOR SEEING AN HOUR OR TWO OF TSRA ALONG WITH
GUSTY WINDS AND PSBLY SOME HAIL AFTR 20Z THIS AFTN. MAY SEE SOME
MVFR CIGS WITH THE CONVECTION THIS AFTN AND EVENING...ESPECIALLY
ALONG AND JUST BEHIND THE COLD FRONT WHICH IS SLATED TO PUSH
ACRS THE AREA THIS EVENING...IN THE 00Z TO 03Z TIME FRAME. WINDS
AHEAD OF THE FRONT WL BE FROM THE SOUTHWEST AND THEN SHIFT INTO
THE NORTHWEST IN THE WAKE OF THE FROPA.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 15, 4:40 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
440 AM CDT SUN JUN 15 2008

ILZ027>031-036>038-040>043-047>051-161100-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
440 AM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...

THERE WILL BE A CHANCE FOR THUNDERSTORMS MAINLY ALONG AND NORTH OF
INTERSTATE 74 THIS MORNING...A FEW OF WHICH MAY PRODUCE STRONG
GUSTY WINDS AND HAIL. HOWEVER...THE GREATER RISK FOR SEVERE
THUNDERSTORMS WILL BE FROM MID AFTERNOON THROUGH EARLY EVENING
WITH THE PRIMARY THREAT BEING STRAIGHT LINE WIND DAMAGE AND
LARGE HAIL. THE THUNDERSTORM THREAT WILL GRADUALLY SHIFT TO
THE SOUTH AND EAST THIS EVENING AS THE COLD FRONT SWEEPS THROUGH.

INTERESTS ALONG THE ILLINOIS RIVER FROM HAVANA TO BEARDSTOWN WILL
EXPERIENCE FLOODING INTO EARLY NEXT WEEK. IN ADDITION...ALONG THE
SANGAMON RIVER...AREAS AROUND CHANDLERVILLE WILL BE SEEING SOME
MINOR FLOODING THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED...MAINLY DURING THE AFTERNOON
AND EVENING HOURS. PRESENT INDICATIONS SUGGEST THE PRIMARY TIME
FRAME WOULD BE FROM 300 PM UNTIL 10 PM CDT.

A CONFERENCE CALL FOR EMERGENCY MANAGERS WILL BE CONDUCTED AT
1100 AM CDT.

ILZ044>046-052>057-061-161100-
CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT-
SHELBY-VERMILION-
440 AM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...

THERE WILL BE A CHANCE FOR THUNDERSTORMS MAINLY ALONG AND NORTH OF
INTERSTATE 74 THIS MORNING...A FEW OF WHICH MAY PRODUCE STRONG
GUSTY WINDS AND HAIL. HOWEVER...THE GREATER RISK FOR SEVERE
THUNDERSTORMS WILL BE FROM MID AFTERNOON THROUGH EARLY EVENING
WITH THE PRIMARY THREAT BEING STRAIGHT LINE WIND DAMAGE AND
LARGE HAIL. THE THUNDERSTORM THREAT WILL GRADUALLY SHIFT TO
THE SOUTH AND EAST LATE THIS EVENING OR DURING THE EARLY MORNING
HOURS OF MONDAY AS THE COLD FRONT SWEEPS THROUGH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED...MAINLY DURING THE AFTERNOON
THROUGH LATE EVENING HOURS. PRESENT INDICATIONS SUGGEST THE
PRIMARY TIME FRAME WOULD BE FROM 400 PM UNTIL MIDNIGHT CDT.

A CONFERENCE CALL FOR EMERGENCY MANAGERS WILL BE CONDUCTED AT
1100 AM CDT.

ILZ062-063-066>068-071>073-161100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
440 AM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

...SEVERE THUNDERSTORMS LIKELY LATE THIS AFTERNOON AND EVENING...

A STRONG COLD FRONT WILL MOVE TOWARDS CENTRAL AND SOUTHEAST
ILLINOIS LATE TODAY BRINGING AN INCREASING THREAT FOR THUNDERSTORMS
TO THE AREA. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL THIS EVENING. THE
THUNDERSTORMS WILL GRADUALLY WEAKEN AND EDGE OUT OF OUR AREA AFTER
MIDNIGHT AS THE COLD FRONT SWEEPS ACROSS THE AREA.

EXTENSIVE RUNOFF FLOODING FROM PREVIOUS RAINFALL WILL CONTINUE
OVER MANY AREAS OF EAST CENTRAL AND SOUTHEAST ILLINOIS FOR THE
NEXT COUPLE OF DAYS. IN ADDITION...SEVERAL RIVERS AND STREAMS WILL
CONTINUE OUT OF THEIR BANKS INCLUDING THE WABASH...LITTLE
WABASH...AND EMBARRAS RIVERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EARLY MONDAY MORNING BUT
IT APPEARS THE THREAT FOR SEVERE WEATHER WILL BE JUST TO THE EAST
AND SOUTH OF THE AREA.

FOR THE REMAINDER OF THE PERIOD...NO HAZARDOUS WEATHER IS ANTICIPATED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND
ESPECIALLY THIS EVENING. PRESENT INDICATIONS SUGGEST THE PRIMARY
TIME FRAME FOR ACTIVATION WILL BE FROM 500 PM UNTIL 100 AM CDT.

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 9:21 AM CDTAreal Flood WarningILXClark, Crawford, Jasper48 hr
Jun 15, 1:51 PM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark54 min
Jun 15, 2:06 PM CDTSevere Thunderstorm WarningILXFulton, Schuyler39 min
Jun 15, 2:21 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria34 min
Jun 15, 2:42 PM CDTSevere Thunderstorm WarningILXFulton, Logan, Mason, Peoria, Schuyler, Tazewell63 min
Jun 15, 3:02 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford43 min
Jun 15, 3:14 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford46 min
Jun 15, 3:29 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Piatt, Tazewell, Woodford61 min
Jun 15, 3:47 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon, Sangamon43 min
Jun 15, 4:15 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, McLean, Macon, Piatt60 min
Jun 15, 4:24 PM CDTSevere Thunderstorm WarningILXMarshall, Stark51 min
Jun 15, 4:39 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion36 min
Jun 15, 5:03 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion42 min
Jun 15, 5:22 PM CDTSevere Thunderstorm WarningILXEdgar38 min
Jun 15, 5:52 PM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar53 min
Jun 15, 6:40 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper50 min

Nearby

Areal Flood Warnings in Illinois, 2008Every areal flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.